Alert archive / Colorado / Special Weather Statements in 2014

Special Weather Statement, NWS Pueblo, CO

August 11, 2014Alamosa County, Colorado

NWS Pueblo, CO issued this special weather statement at Aug 11, 2014, 7:13 PM MDT for Alamosa County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2014, 7:13 PM MDT (01:13 UTC)
Expired
Aug 11, 2014, 7:45 PM MDT
In force
32 min
Issued by
NWS Pueblo, CO

County Alamosa County, CO

The radar

The Pueblo radar (KPUX), 177 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 1.2 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2014-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2014-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3842 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

940 
WWUS85 KPUB 120113
SPSPUB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
713 PM MDT MON AUG 11 2014
 
COZ069-070-120145-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT CO-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
713 PM MDT MON AUG 11 2014

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL RIO GRANDE...SOUTH
CENTRAL SAGUACHE AND NORTHWESTERN ALAMOSA COUNTIES UNTIL 745 PM
MDT...

AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF CENTER...OR 26 MILES NORTH
OF ALAMOSA...MOVING SOUTHEAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM...AS WELL AS PERIODS OF MODERATE TO HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
CENTER...HOOPER AND MOSCA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERIODS OF HEAVY RAINFALL MAY LEAD TO FLASH FLOODING. DO NOT DRIVE 
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PUEBLO.

&&

LAT...LON 3789 10616 3794 10597 3769 10574 3758 10605
TIME...MOT...LOC 0112Z 335DEG 14KT 3784 10601 

$$

MOORE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 11, 2:57 PM MDT, 4 hours 16 minutes earlier.

Area forecast discussion, Aug 11, 2:57 PM MDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
257 PM MDT MON AUG 11 2014

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 257 PM MDT MON AUG 11 2014

CURRENT WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS INDICATING DRIER
AIR CONTINUING TO FILTER INTO EASTERN PORTIONS OF THE STATE WITHIN
GENERALLY WEAK NORTHERLY FLOW ALOFT...AS THE CENTER OF A BROAD UPPER
HIGH REMAINS OVER THE FOUR CORNERS AND EASTERN GREAT BASIN. REGIONAL
RADARS INDICATING ISOLATED TO SCATTERED STORMS ACROSS THE HIGHER
TERRAIN...WITH THE BEST COVERAGE ALONG AND WEST OF THE CONTDVD.

TONIGHT...WITH SUBSIDENCE AND DRIER AIR CONTINUING TO MOVE INTO THE
AREA...SHOULD SEE CONVECTION DIMINISHING WITH THE SETTING SUN. HAVE
KEPT ISOLATED TO SCATTERED POPS ACROSS THE HIGHER TERRAIN THROUGH
THE EVENING...WITH THE BEST COVERAGE ACROSS THE SW MTS...WHERE WILL
NEED TO WATCH FOR LOCALLY HEAVY RAINFALL ON THE WEST FORK BURN
COMPLEX. CONSIDERED GOING WITH SILENT POPS ACROSS THE EASTERN PLAINS
FOR THE LATE AFTERNOON AND EARLY EVENING...THOUGH WITH A FEW MORE
HOURS OF HEATING AND THE ROGUE STORM WHICH DEVELOPED OVER SOUTHERN
BACA COUNTY THIS AFTERNOON...WILL KEEP SLIGHT CHANCES INTACT.

TUESDAY...CENTER OF UPPER HIGH PROGGED TO SLOWLY SLIDE BACK EAST
INTO WESTERN COLORADO THROUGH THE DAY...KEEPING GENERALLY WEAK
NORTHERLY FLOW ALOFT ACROSS THE AREA. DRY AIR ALOFT TO PERSIST
ACROSS THE EASTERN HALF OF THE STATE...AND LOOKS TO HELP MIX OUT THE
LOWER ATMOSPHERE WITH DEW PTS BACK THE UPPER 30S AND 40S ACROSS THE
EASTERN MTS AND PLAINS. WITH THAT...HAVE KEPT MAINLY ISOLATED POPS
OVER AND NEAR THE EASTERN MTS...WITH HIGH BASED CONVECTION STILL
POSSIBLE UNDERNEATH THE RIDGE. BEST AVAILABLE MOISTURE TO REMAIN
ALONG AND WEST OF THE CONTDVD AND HAVE KEPT SCATTERED POPS IN TACT
OUT WEST. AGAIN...CONVECTION THERE LOOKS BE GENERALLY HIGHER
BASED...THOUGH WILL STILL NEED TO WATCH FOR LOCALLY HEAVY RAINFALL
ACROSS THE WEST FORK COMPLEX. SLIGHT WARMING ALOFT NOTED OVER THE
AREA TOMORROW AND SHOULD TRANSLATE TO WARMER DAY AT THE SURFACE WITH
HIGHS IN THE 80S TO LOWER 90S ACROSS THE LOWER ELEVATIONS...60S AND
70S ACROSS HIGHER TERRAIN AND MAINLY 50S AT THE PEAKS.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 257 PM MDT MON AUG 11 2014

...HEAVY RAINFALL POTENTIAL WEDNESDAY MOUNTAINS...THURSDAY IS THE
DAY TO WATCH...

TUESDAY NIGHT...UPPER RIDGE ACROSS THE ROCKIES WILL CONFINE THE
ISOLATED TO SCATTERED SHOWERS AND STORMS MAINLY OVER THE MOUNTAINS
AND ADJACENT TERRAIN. ANY LOCALLY STRONG STORMS...ESPECIALLY
ACROSS BURN SCARS...CAN CAUSE LOCAL FLASH FLOODS. THE BEST CHANCE
FOR LOCALLY HEAVY RAIN WILL BE ACROSS THE EASTERN SAN JUAN
MOUNTAINS ACROSS THE WEST FORK COMPLEX BURN SCARS. CONVECTION WILL
WANE INTO THE OVERNIGHT HOURS.

WEDNESDAY AND WEDNESDAY NIGHT...WITH APPROACHING TROUGH ACROSS THE
PACIFIC NORTHWEST...UPPER RIDGE IS PUSHED EASTWARD. MONSOON
MOISTURE PLUME EVIDENT IN ALL MODELS ACROSS EASTERN UTAH AND
WESTERN COLORADO. LIGHT SOUTHWEST FLOW ALOFT WILL CAUSE SLOW
MOVEMENT OF SHOWERS AND STORMS. MOUNTAINS AND ADJACENT TERRAIN
WILL BE AT RISK FOR LOCALIZED FLASH FLOODS...AND THE WEST FORK
COMPLEX BURN SCARS WILL BE AT PARTICULAR RISK. DURING THE EVENING
AND OVERNIGHT...BOTH THE NAM AND GFS HINTING AT SOME SHORTWAVE
ENERGY CARRYING SHOWERS AND STORMS ACROSS EASTERN SECTIONS OF THE
CWA.

THURSDAY...WITH STRONG SHORTWAVE AND UPPER FORCING WITH THE
ADVANCING TROUGH...THERE WILL BE A GREATER RISK FOR FLASH
FLOODING AREAWIDE. CONVECTION WILL INITIALLY FIRE ACROSS THE
HIGHER TERRAIN LATE MORNING...AND BE MORE LIKELY ACROSS THE
EASTERN PART OF THE CWA DURING THE LATER AFTERNOON AND EVENING.
MID AND UPPER LEVEL WINDS WILL NOT BE ALL THAT STRONG SO STORMS
WILL MOVE FAIRLY SLOWLY...ADDED TO THE RISK FOR FLASH FLOODING.
ALL BURN SCARS WILL BE AT RISK...AS WELL AS AREAS WHERE TRAINING
OF STRONG STORMS OCCURS.

FRIDAY THROUGH MONDAY...MODELS SHOW MID AND UPPER FLOW BECOMING
ZONAL WITH DRIER AIR ACROSS THE CWA. THE SHOWERS AND STORMS WILL
BE MORE ISOLATED...AND THE RISK FOR HEAVY RAIN WILL BE MUCH
REDUCED. -TLM-

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED
AT 257 PM MDT MON AUG 11 2014

VFR CONDITIONS EXPECTED FOR THE COS...PUB AND ALS OVER THE NEXT 24
HOURS...AS DRIER AIR CONTINUES TO FILTER INTO THE REGION WITHIN
GENERALLY WEAK NORTHERLY FLOW ALOFT. CONVECTION THIS AFTERNOON
ACROSS THE HIGHER TERRAIN TO DIMINISH WITH THE SETTING SUN...WITH
LESS COVERAGE OF STORMS EXPECTED TOMORROW THAN TODAY.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...MW
LONG TERM...TM
AVIATION...MW
Hazardous weather outlook, Aug 11, 11:25 AM MDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1125 AM MDT MON AUG 11 2014

COZ058>089-093>099-121730-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1125 AM MDT MON AUG 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
THE HIGHER TERRAIN EARLY THIS AFTERNOON...WITH STORMS SPREADING SOUTH
THROUGH THE LATE AFTERNOON AND EARLY EVENING. A FEW STORMS MAY ALSO
BE POSSIBLE ACROSS THE EASTERN PLAINS THIS AFTERNOON AS WELL.

THE MAIN THREATS FROM STORMS TODAY WILL BE CLOUD TO GROUND LIGHTNING
AND WIND GUSTS TO 45 MPH. LOCALLY HEAVY RAIN AND SOME SMALL HAIL
COULD ALSO OCCUR WITH THE STRONGER STORMS. THIS LOCALLY HEAVY RAIN
COULD POSE A FLASH FLOODING THREAT...IF IT WERE TO OCCUR OVER AREA
BURN SCARS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
OVER THE MOUNTAINS AND VALLEYS ON TUESDAY. ON THE PLAINS...VERY
FEW IF ANY SHOWERS AND STORMS WILL OCCUR ON TUESDAY.

ON WEDNESDAY...SCATTERED SHOWERS AND STORMS ALONG WITH AREAS OF
HEAVY RAIN WILL BE POSSIBLE OVER THE MOUNTAINS...ESPECIALLY OVER
THE CONTINENTAL DIVIDE. OVER THE PLAINS...ISOLATED STORMS WILL BE
POSSIBLE.

ON THURSDAY...SCATTERED TO NUMEROUS SHOWERS AND STORMS WILL OCCUR
ACROSS THE ENTIRE REGION. HEAVY RAIN ALONG WITH FLASH FLOODING AND
MUDSLIDES WILL BE POSSIBLE. BURN SCARS WILL BE HIGHLY SUSCEPTIBLE
TO FLASH FLOODING ON THURSDAY.

FRIDAY AND INTO THE WEEKEND...ONLY ISOLATED SHOWERS AND STORMS
WILL BE POSSIBLE...MAINLY ALONG THE EAST FACING SLOPES OF THE
SOUTHERN MOUNTAINS AND ADJACENT PLAINS.

ALL STORMS DURING THIS PERIOD WILL BE CAPABLE OF DANGEROUS CLOUD
TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON THROUGH TONIGHT...MAINLY WEST OF INTERSTATE
25.

23/23

In the hours before

Special weather statement, Aug 11, 4:20 PM MDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
420 PM MDT MON AUG 11 2014

COZ062-063-076-077-112300-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT CO-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT CO-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT CO-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
420 PM MDT MON AUG 11 2014

...SPECIAL WEATHER STATEMENT...

AT 417 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF NATHROP...OR 53 MILES EAST OF
GUNNISON...WHICH WAS NEARLY STATIONARY.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...WILLOW CREEK...
BROWNS CREEK...COTTONWOOD CREEK...TWO CREEK...EAST BADGER CREEK...
THREEMILE CREEK...GRIBBLES RUN...BADGER CREEK...UTE CREEK...RUNNING
CREEK AND ARKANSAS RIVER.

PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM. HOWEVER...THE MAIN THREAT FROM THIS STORM WILL BE THE
POSSIBILITY OF EXCESSIVE RAINFALL...DUE TO THE NEARLY STATIONARY
MOTION.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
CHAFFEE AND NORTHWESTERN FREMONT COUNTIES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3875 10594 3872 10595 3871 10596 3869 10596
      3870 10586 3869 10581 3855 10580 3860 10608
      3874 10605
TIME...MOT...LOC 2217Z 266DEG 6KT 3869 10595

MOORE
Special weather statement, Aug 11, 5:09 PM MDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
509 PM MDT MON AUG 11 2014

COZ061>063-076-077-112345-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT CO-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT CO-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT CO-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT CO-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
509 PM MDT MON AUG 11 2014

...SPECIAL WEATHER STATEMENT...

AT 508 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NATHROP...OR 50 MILES EAST OF GUNNISON...
MOVING SOUTH AT 10 MPH.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...SOUTH ARKANSAS
RIVER...SAND CREEK...BADGER CREEK...CHALK CREEK...EDDY CREEK...TROUT
CREEK...WILLOW CREEK...BROWNS CREEK...COTTONWOOD CREEK...THREEMILE
CREEK...UTE CREEK...RUNNING CREEK AND ARKANSAS RIVER.

PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM. HOWEVER...THE MAIN THREAT FROM THIS STORM WILL BE THE
POSSIBILITY OF EXCESSIVE RAINFALL...DUE TO THE SLOW MOVEMENT TO THE
SOUTH.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  NATHROP AROUND 520 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3881 10591 3877 10593 3877 10594 3875 10594
      3874 10595 3872 10595 3870 10597 3869 10587
      3858 10585 3859 10619 3882 10610
TIME...MOT...LOC 2308Z 000DEG 9KT 3876 10602

MOORE
Special weather statement, Aug 11, 6:25 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
625 PM MDT MON AUG 11 2014

COZ065-069-120100-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT CO-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
625 PM MDT MON AUG 11 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SAGUACHE COUNTY
UNTIL 700 PM MDT...

AT 624 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF LA GARITA...OR 34 MILES
NORTH OF ALAMOSA...MOVING NORTHEAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOFFAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PUEBLO.

&&

LAT...LON 3781 10613 3800 10624 3816 10599 3787 10578
TIME...MOT...LOC 0024Z 239DEG 10KT 3793 10611

MOORE
Special weather statement, Aug 11, 7:13 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
713 PM MDT MON AUG 11 2014

COZ069-070-120145-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT CO-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
713 PM MDT MON AUG 11 2014

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL RIO GRANDE...SOUTH
CENTRAL SAGUACHE AND NORTHWESTERN ALAMOSA COUNTIES UNTIL 745 PM
MDT...

AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF CENTER...OR 26 MILES NORTH
OF ALAMOSA...MOVING SOUTHEAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM...AS WELL AS PERIODS OF MODERATE TO HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
CENTER...HOOPER AND MOSCA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERIODS OF HEAVY RAINFALL MAY LEAD TO FLASH FLOODING. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PUEBLO.

&&

LAT...LON 3789 10616 3794 10597 3769 10574 3758 10605
TIME...MOT...LOC 0112Z 335DEG 14KT 3784 10601

MOORE

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 6:25 PM MDTSpecial Weather StatementPUBSaguache35 min
Aug 12, 3:09 PM MDTFlash Flood WatchPUBChaffee, Conejos, Lake, Mineral, Rio Grande, Saguache39 hr
Aug 12, 4:26 PM MDTSpecial Weather StatementPUBSaguache34 min
Aug 12, 5:40 PM MDTSpecial Weather StatementPUBFremont35 min
Aug 12, 5:43 PM MDTSpecial Weather StatementPUBCuster32 min

Nearby

Special Weather Statements in Colorado, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.